Discussions that mention paxil

Depression board


Hi everyone,

I've been taking Paxil on and off for the past three years and my dosage has been increasing and decreasing between 10mg and 30mg. I've had a lot of weight gain and was wondering if there is any pill that works well for depression but doesn't cause any weight gain??? Thanks
Have you talked to your doctor?? I've been reading a lot about Paxil and I'm horrified. I've taken a lot of SSRI's and they all work in slightly different ways. Paxil tends to make you kind of lethargic. It made me gain weight - about 20 lbs that wouldn't go away no matter what. It also didn't really work that well. I'm taking Lexapro now and it SEEMS to be working better (I lost the weight too). There are so many things going on with me right now I can't give you an exact answer.

If you go off of Paxil, be prepared for some awful withdrawal symptoms - it's like having a bad case of the flu for several weeks. Make sure you have a good support system when you do go off. I didn't have anyone to take care of me and I don't know how I made it through.
I gained weight on Paxil and I gained a lot of weight on Effexor. The Effexor withdrawal was also very difficult. Sorry I can't give you a positive referral....
Paxil is horrible!!! My psychiatrist said that paxil always makes people fat- she refuses to prescribe it. I take prozac- but that doesn't work as well as I would like it to. If you are desperate and have the money to spend, I would recommend researching and visiting Dr. Amen for a brain scan. He scans peoples brain and depending on the images can prescribe the right psychiatric medicines- he has had great success and is on the cutting edge. Do some research on the internet!! good luck!!